Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2012, 4:49 PM CDT for King County, Stonewall County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 4:49 PM CDT (21:49 UTC)
- Expired
- Mar 18, 2012, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties King County, TX, Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 129 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS54 KLUB 182149
SVRLUB
TXC269-433-182230-
/O.NEW.KLUB.SV.W.0010.120318T2149Z-120318T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KING COUNTY IN NORTHWEST TEXAS.
NORTHERN STONEWALL COUNTY IN NORTHWEST TEXAS.
* UNTIL 530 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES SOUTH OF GUTHRIE...OR 12 MILES NORTHEAST OF JAYTON...AND
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3330 9999 3321 10036 3331 10052 3336 10051
3365 10036 3362 9999 3342 9999 3340 9998
TIME...MOT...LOC 2148Z 216DEG 30KT 3335 10037
$$
AMP.221 follow-up statement
039
WWUS54 KLUB 182211
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT SUN MAR 18 2012
TXC269-433-182230-
/O.CON.KLUB.SV.W.0010.000000T0000Z-120318T2230Z/
KING TX-STONEWALL TX-
511 PM CDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STONEWALL AND SOUTHEASTERN KING COUNTIES UNTIL 530 PM CDT...
AT 508 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING PING
PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED 14 MILES NORTH OF SWENSON...OR 16 MILES SOUTH
OF GUTHRIE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
AREAS ALONG HIGHWAY 83 BETWEEN GUTHRIE AND ASPERMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THIS STORM
HAS SHOWN SIGNS OF ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM
SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3337 10000 3329 10029 3338 10045 3364 10027
3362 9999
TIME...MOT...LOC 2210Z 216DEG 30KT 3342 10025
$$
AMP.22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:30 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 18, 3:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SUN MAR 18 2012 .SHORT TERM... FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV && .LONG TERM... 12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION. HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW- END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO ADJUSTED THESE GRIDS ACCORDINGLY. FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO OTHER CHANGES TO THE EXTENDED FORECAST. JORDAN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE. THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 55 29 53 34 / 20 10 0 20 20 TULIA 47 61 33 59 39 / 50 10 10 20 20 PLAINVIEW 48 62 34 59 39 / 60 10 10 20 20 LEVELLAND 47 60 36 58 39 / 40 10 10 20 20 LUBBOCK 51 63 37 59 39 / 50 10 10 20 20 DENVER CITY 47 59 35 57 41 / 20 10 10 20 20 BROWNFIELD 48 62 36 58 43 / 40 10 10 20 20 CHILDRESS 57 72 44 64 43 / 70 20 10 20 20 SPUR 55 68 45 62 45 / 70 20 10 20 20 ASPERMONT 58 72 49 66 44 / 60 30 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034-039-040. && 01/14
Hazardous weather outlook, Mar 18, 12:47 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1247 PM CDT SUN MAR 18 2012 TXZ021>044-191800- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1247 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF INTERSTATE 27. THE DRYLINE WILL PUSH EAST TO NEAR THE INTERSTATE 27 CORRIDOR BY LATE AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THIS ACTIVITY WILL BE LARGE HAIL WITH AN OUTSIDE CHANCE FOR AN ISOLATED TORNADO. THUNDERSTORM ACTIVITY MAY REDEVELOP ALONG THE DRYLINE AS IT RETREATS WESTWARD THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE EVENING ACTIVITY. NON PRECIPITATION SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WEST OF A DRYLINE THIS AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. FIRE WEATHER WARM TEMPERATURES...DRY AIR AND GUSTY SOUTHWEST WINDS TO THE WEST OF THE DRYLINE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING HAS BEEN POSTED UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORM ACTIVITY LATE IN THE EVENING ON SUNDAY IS EXPECTED TO PERSIST THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE.
In the hours before
Special weather statement, Mar 18, 3:38 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT SUN MAR 18 2012
TXZ026-032-182115-
CHILDRESS-COTTLE-
338 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND CHILDRESS
COUNTIES...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 18 MILES SOUTHWEST OF CHILDRESS...
MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3420 10006
3409 10038 3422 10052 3431 10048 3432 10042
3442 10042 3465 10031 3436 9999
TIME...MOT...LOC 2038Z 214DEG 20KT 3421 10041Special weather statement, Mar 18, 3:55 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT SUN MAR 18 2012
TXZ043-044-182145-
KENT-STONEWALL-
355 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KENT COUNTIES...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST
AT 35 MPH.
NICKEL SIZE HAIL...WINDS SPEEDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JAYTON AND PEACOCK.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3300 10086 3339 10068 3340 10013 3297 10050
3296 10080
TIME...MOT...LOC 2055Z 220DEG 30KT 3303 10068
AMP.22Special weather statement, Mar 18, 4:16 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 416 PM CDT SUN MAR 18 2012 TXZ031-032-182145- COTTLE-MOTLEY- 416 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND MOTLEY COUNTIES... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL MOTLEY COUNTY...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEE VEE AND NORTHFIELD. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3431 10066 3431 10014 3397 10050 3407 10074 TIME...MOT...LOC 2115Z 219DEG 37KT 3411 10059 AMP.22
Local storm report, Mar 18, 4:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
427 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL TELL 34.38N 100.39W
03/18/2012 E1.00 INCH CHILDRESS TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1200121
LINDLEYLocal storm report, Mar 18, 4:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 7 N CHILDRESS 34.53N 100.25W
03/18/2012 E1.00 INCH CHILDRESS TX STORM CHASER
&&
EVENT NUMBER LUB1200122
LINDLEYSpecial weather statement, Mar 18, 4:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT SUN MAR 18 2012
TXZ038-044-182230-
KING-STONEWALL-
444 PM CDT SUN MAR 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTH OF GUTHRIE...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF
THIS STORM INCLUDE GUTHRIE.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3344 10000 3319 10036 3325 10052 3334 10052
3362 10043 3369 10000
TIME...MOT...LOC 2144Z 216DEG 30KT 3331 10039
AMP.22The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:27 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 17 hr |
| Mar 18, 3:27 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 3 more | 17 hr |
| Mar 18, 3:35 PM CDT | Special Weather Statement | LUB | King | 25 min |
| Mar 18, 3:38 PM CDT | Special Weather Statement | LUB | Childress | 37 min |
| Mar 18, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 59 min |
| Mar 18, 3:55 PM CDT | Special Weather Statement | LUB | Kent | 50 min |
| Mar 18, 4:09 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 51 min |
| Mar 18, 4:16 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
| Mar 18, 4:39 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 66 min |
| Mar 18, 4:44 PM CDT | Special Weather Statement | LUB | King | 46 min |
| Mar 18, 5:02 PM CDT | Special Weather Statement | LUB | King | 13 min |
| Mar 18, 5:22 PM CDT | Tornado Warning | LUB | King | 38 min |
| Mar 18, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 18 min |
| Mar 18, 6:31 PM CDT | Special Weather Statement | LUB | Garza | 44 min |
| Mar 18, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| Mar 18, 6:46 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.